Tuesday, March 10, 2009

Some contraceptive drugs cause significant weight gain and cause premature births if conception occurs

Conception, Xi-Kuan Chen, Dr. Abbey Berenson, Depo-Provera,


University of Ottawa researchers have found that women who conceive within a month of taking birth-control pills tend to have premature babies or babies with a low birth weight. At the same time, another study from the University of Texas has revealed that users of the contraceptive "shot" are significantly more likely than other women to become obese.



Xi-Kuan Chen, an epidemiologist and senior analyst with the Canadian Institute for Health Information at the University of Ottawa said doctors should inform patients of the link between chemical contraceptives and low birth weight because children born too thin are likely to suffer health problems later in life.



Dr. Abbey Berenson at the University of Texas Medical Branch has revealed that the use of certain contraceptive drugs causes significant weight gain and an increase in body fat, according to a study published in the current issue of the American Journal of Obstetrics & Gynecology.



Dr. Berenson and her team of researchers studied the use of the contraceptive drug depot medroxyprogesterone acetate (DMPA), commercially known as Depo-Provera, which is delivered in the form of a shot, and found that DMPA users were more than twice as likely to become obese as women who did not use that contraceptive drug.


Read more at Lifesitenews

Links to similar articles

Catholic Fire: What You Might Not Know About the Pill
The Pill Causes Abortion

2 comments:

Euripides said...

There are so many drugs out there that are damaging the children through the mother. Looks like they've found another one. Doesn't surprise me really. Such drugs that muck around with hormones can't be good for women or the babies.

Secular Heretic said...

I've read that some of these drugs have entered the water supply and are reducing the fertility of fish.